Scientific Results

Modeling the transport of interacting matter waves in a disordered system by a nonlinear diffusion equation

Year: 2013

Authors: Lucioni E., Tanzi L., D’Errico C., Moratti M., Inguscio M., Modugno G.

Autors Affiliation: LENS and Dipartimento di Fisica e Astronomia, Universita di Firenze, and INO-CNR, 50019 Sesto Fiorentino, Italy

Abstract: We model the expansion of an interacting atomic Bose-Einstein condensate in a disordered lattice with a nonlinear diffusion equation normally used for a variety of classical systems. We find approximate solutions of the diffusion equation that well reproduce the experimental observations for both short and asymptotic expansion times. Our study establishes a connection between the peculiar shape of the expanding density profiles and the microscopic nonlinear diffusion coefficients.

Journal/Review: PHYSICAL REVIEW E

Volume: 87 (4)      Pages from: 042922  to: 042922

More Information: This work was motivated by an initial suggestion by Sergej Flach. We acknowledge support by the European Research Council (Grants Nos. 203479, QUPOL, and 247371, DISQUA) and the Italian Ministry for Research (PRIN 2009).
KeyWords: Approximate solution; Asymptotic expansion; Atomic Bose-Einstein condensate; Classical systems; Diffusion equations; Disordered lattices; Experimental observation; Nonlinear diffusion equations, Diffusion; Statistical mechanics, Partial differential equations
DOI: 10.1103/PhysRevE.87.042922

Citations: 7
data from “WEB OF SCIENCE” (of Thomson Reuters) are update at: 2020-07-05
References taken from IsiWeb of Knowledge: (subscribers only)
Connecting to view paper tab on IsiWeb: Click here
Connecting to view citations from IsiWeb: Click here